Alert archive / North Carolina / Special Weather Statements in 2020
Special Weather Statement, NWS Wilmington, NC
NWS Wilmington, NC issued this special weather statement at Jun 7, 2020, 4:21 PM EDT for Pender County, North Carolina. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2020, 4:21 PM EDT (20:21 UTC)
- Expired
- Jun 7, 2020, 5:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Wilmington, NC
County Pender County, NC
The radar
The Wilmington radar (KLTX), 65 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 8.4 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 542 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1265 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.4
The text
As transmitted.
963
WWUS82 KILM 072021
SPSILM
Special Weather Statement
National Weather Service Wilmington NC
421 PM EDT Sun Jun 7 2020
NCZ096-105>109-072115-
Inland New Hanover NC-Inland Brunswick NC-Coastal Pender NC-
Bladen NC-Inland Pender NC-Coastal New Hanover NC-
421 PM EDT Sun Jun 7 2020
...SPECIAL WEATHER STATEMENT FOR NORTHERN NEW HANOVER...PENDER...
SOUTHEASTERN BLADEN AND NORTHEASTERN BRUNSWICK COUNTIES UNTIL 515 PM
EDT...
At 418 PM EDT, Doppler radar was tracking a broken line of strong
thunderstorms along a line extending from 6 miles south of Harrells
to Murray Town to 6 miles north of Edgecomb. Movement was south at
15 mph.
Wind gusts of 30 to 40 mph will be possible from any 1 of these
storms.
Locations impacted include...
Burgaw, Surf City, Rich Inlet, Figure Eight Island, Rowan, Hampstead,
Northwest, Topsail Beach, Penderlea, Point Caswell, Long Creek, Cape
Fear Community College North Campus, Ashton, Wilmington International
Airport, Rocky Point, Murrayville, Currie, Castle Hayne, Wards Corner
and The Borough.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storms pass.
&&
LAT...LON 3426 7775 3429 7820 3436 7816 3435 7820
3440 7826 3437 7832 3467 7833 3461 7831
3458 7826 3455 7825 3469 7814 3468 7789
3463 7764 3448 7758 3444 7752
TIME...MOT...LOC 2018Z 348DEG 13KT 3464 7823 3462 7788 3455 7755
$$
DCHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this special weather statement went out at Jun 7, 4:08 PM EDT, 13 minutes earlier.
Area forecast discussion, Jun 7, 4:08 PM EDT, 13 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
408 PM EDT Sun Jun 7 2020
.SYNOPSIS...
Warm tropical moisture will fuel scattered showers and
thunderstorms today, mainly ahead of a front that will drop
slowly south late today before stalling. Isolated showers and
thunderstorms Monday and Tuesday will increase through late week
ahead of the next front.
&&
.NEAR TERM /THROUGH MONDAY NIGHT/...
Cold front settling into the area this afternoon and evening has
started to light off some convection just north of the area. Showers
and thunderstorms will sag south into the area as the front attempts
to make some southward progress. Convection is likely to continue
into the evening before the loss of heating results in weakening.
Some weak nocturnal marine convection may continue overnight, but
lack of any good onshore push will keep activity offshore. What
appeared to be a decent push of cooler and drier air behind the
front a few days ago has since fizzled. The boundary will reach the
forecast area early Mon, but cooler and drier air will not. Lows
tonight will end up running several degrees above climo.
Front lingers in the area tomorrow, but the developing sea breeze
will likely end up erasing most traces of the boundary. Mid-level
pattern will consist of elongated ridging extending south from the
OH Valley across the Carolinas into FL. Low and mid level moisture
will linger and the combination of diurnal heating and the sea
breeze will likely generate another round of afternoon and evening
convection. The wild card is how much can subsidence under the 5h
ridge limit upward motion. Latest thinking is the strongest
subsidence will be over NC areas and portions of coastal SC. This
would suggest highest POP across inland SC with lowest POP along the
NC coast. The sea breeze will likely be inland of most of the coast
before convection can develop. Farther from the coast coverage is
more likely to be determined by the location of stronger/weaker
subsidence. Will carry slight chance pop for much of inland NC with
high chance to likely for portions of inland SC. Temperatures will
continue running above climo with highs in the upper 80s to lower
90s and lows in lower 70s.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
Mid to upper ridge will extend up through the Southeast as
remnant low of Cristobal moves up the Mississippi Valley on
Tues. Initially, the flow aloft will remain NW to N, but as
ridge axis shifts east, a deeper southerly flow will develop
into Wed. The sfc high extending in from the NE will shift
farther offshore and this will shift sfc winds around from SE to
S. This will lift a lingering boundary northward and will remain
focal point for convection. The boundary should run up mainly
through NE SC on Tues giving greater chc of shwrs/tstms there.
By Wed as, as deeper southerly flow develops, the main focus
should run up the I-95 corridor. Moisture will be plentiful,
with pcp water values reaching up over 2 inches, but the depth
of convection may be limited with ridge present aloft. Should
end up seeing some localized very heavy rain. Air mass will
remain very moist with hot and humid conditions. Overall expect
a good deal of clouds, especially inland with temps near or
above normal for highs and several degrees above normal for
overnight lows, mainly mid to upper 80s for highs and lower 70s
for lows.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
Another low wrapping around form the plains will join with
remnant low of Cristobal with digging mid to upper trough
pushing associated front eastward through Thurs into Fri. Deep
southerly plume of tropical moisture ahead of front will
continue to fuel convection through Thurs. This front should
move slowly eastward toward coast as winds aloft will run
parallel to it. Overall, expect this boundary to run south to
north over our local forecast area Thurs into Fri before pushing
slowly offshore Fri night into Sat. This could produce a decent
amount of rainfall Thurs into Fri. Drier high pressure may reach
in behind front on Fri to give inland areas sunnier and drier
weather, but confidence is low as to exact progression and
timing of features. Another front will march eastward and should
follow the brief drying by the end of the weekend. Clouds, pcp
and drying behind front should all lead to temps running
slightly below normal during the day and just above normal at
night, mainly 80s for highs and 60s for lows. Should see
dewpoints drop several degrees behind front on Fri into Sat.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
Predominately VFR conditions are expected through the forecast
period. A weak frontal boundary combined with moderate CAPE will
kick off some scattered convection this afternoon predominately
along the NC/SC border. Most of the activity will be over by 22Z.
Continued southwest flow with a slight chance of MVFR fog.
Extended Outlook...A cold front passage will bring a slight
decrease in showers and thunderstorms into early next week, but
MVFR ceilings are possible in the wake of the front.
&&
.MARINE...
Weak front will stall across or just north of the waters. Either way
the result ends up being the same. Southwest winds around 15 kt into
early evening will become light as gradient collapses. Gradient
remains weak through Mon night with light and variable winds tonight
and early Mon eventually becoming southeast around midday Mon.
Southeast flow around 10 kt continues through Mon night. Seas will
run 2 to 3 ft with the dominant component being a south to southeast
wind wave around 5 seconds.
South-southeast flow will dominate Monday night through
Thursday, with high pressure offshore and TS Cristobal moving
north across the Mississippi Valley on Tuesday. Wind speeds
around 10 kts Monday night through Wednesday morning, increasing
to 10-15 kts Wednesday through Thursday with gusts approaching
20 kts Wednesday afternoon. 2-3 ft seas Monday night through
Tuesday night, increasing to 3-4 ft Wednesday and Thursday,
predominantly a 5-6 sec SSE wind wave.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...Coastal Flood Advisory from 10 PM this evening to 2 AM EDT
Monday for NCZ107.
MARINE...None.
&&
SYNOPSIS...ILM
NEAR TERM...III
SHORT TERM...RGZ
LONG TERM...RGZ
AVIATION...43
MARINE...III/RGZHazardous weather outlook, Jun 7, 3:27 PM EDT, 54 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 327 PM EDT Sun Jun 7 2020 AMZ250-252-254-256-NCZ087-096-099-105-106-108>110-SCZ017-023-024-032- 033-039-054>056-058-059-081930- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm-Robeson-Bladen-Columbus-Inland Pender-Coastal Pender- Coastal New Hanover-Inland Brunswick-Coastal Brunswick-Marlboro- Darlington-Dillon-Florence-Marion-Williamsburg-Coastal Horry- Inland Georgetown-Coastal Georgetown-Central Horry-Northern Horry- 327 PM EDT Sun Jun 7 2020 This Hazardous Weather Outlook is for the adjacent Coastal Waters, southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ107-081930- Inland New Hanover- 327 PM EDT Sun Jun 7 2020 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 2 AM EDT MONDAY... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Coastal flooding with the evening high tide along the lower Cape Fear River including downtown Wilmington is possible Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 7, 4:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington NC
421 PM EDT Sun Jun 7 2020
NCZ096-105>109-072115-
Inland New Hanover NC-Inland Brunswick NC-Coastal Pender NC-
Bladen NC-Inland Pender NC-Coastal New Hanover NC-
421 PM EDT Sun Jun 7 2020
...SPECIAL WEATHER STATEMENT FOR NORTHERN NEW HANOVER...PENDER...
SOUTHEASTERN BLADEN AND NORTHEASTERN BRUNSWICK COUNTIES UNTIL 515 PM
EDT...
At 418 PM EDT, Doppler radar was tracking a broken line of strong
thunderstorms along a line extending from 6 miles south of Harrells
to Murray Town to 6 miles north of Edgecomb. Movement was south at
15 mph.
Wind gusts of 30 to 40 mph will be possible from any 1 of these
storms.
Locations impacted include...
Burgaw, Surf City, Rich Inlet, Figure Eight Island, Rowan, Hampstead,
Northwest, Topsail Beach, Penderlea, Point Caswell, Long Creek, Cape
Fear Community College North Campus, Ashton, Wilmington International
Airport, Rocky Point, Murrayville, Currie, Castle Hayne, Wards Corner
and The Borough.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storms pass.
&&
LAT...LON 3426 7775 3429 7820 3436 7816 3435 7820
3440 7826 3437 7832 3467 7833 3461 7831
3458 7826 3455 7825 3469 7814 3468 7789
3463 7764 3448 7758 3444 7752
TIME...MOT...LOC 2018Z 348DEG 13KT 3464 7823 3462 7788 3455 7755
DCHThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 3:27 PM EDT | Coastal Flood Advisory | ILM | New Hanover | 11 hr |
Nearby
Special Weather Statements in North Carolina, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.